Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Dealing with mental health problems and severe stomach problems. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, my oldest son who is 24 has mental health problems anxiety/depression/bipolar? He also has severe stomache problems that so far are undiagnosed as IBS. However my mother had pyloric stenosis & was operated on for this at birth. As my son was a home birth & breastfed & no dr involved for many years I am inclined to think that PS could be the answer to his ongoing physical problems. As a newborn he projectile vomited & was severely constipated to the point that I would give him prune juice to move his bowels which I now know could b due to dehydration? As an adult he has had endoscopy & colonoscopy with no abnormalities obvious. If someone is undar anesthetic would pyloris be more relaxed or is the muscle thickening visually very obvious to see. From what he describes constantly it sounds to me that there is definite retardation in his ability to get food from stomache to intestine...any ideas cos the mental health plus physical incapacity are ruining his life. we understand that anxiety can manifest as physical symptons like this but seem to be in catch 22 till someone takes his belly complaints seriously. Have b een working on MH for years but getting nowhere slow with gut disability?
Posted Fri, 13 Dec 2013 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 55 minutes later
Brief Answer: Can be Food intolerance or bacterial infection Detailed Answer: Hi there, Thanks for your query. Firstly, in order to PINPOINT the exact cause of generalized itching; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows :- # Nature/symptoms of his stomach problems at present, such as, episodic diarrhea, bloating, acidity, abdominal discomfort, pain in the center of the chest; persisting constipation etc... # Present medications (with doses) for his mental health problems; any other medications. Some drugs tend to aggravate abdominal problems. # Any food which has identified with aggravation of abdominal problems. # Whether mental problems are under complete control on medications. This notwithstanding, from the information available, the possible causes of abdominal problems are :- (a) Food allergies/intolerance, such as Lactose intolerance (milk/milk products); Gluten intolerance (intolerance/allergy to wheat, barley, rye and their products). This possibility is strong in view of the onset of symptoms in early childhood. (b) A bacterial infection (by H.pylori) of the stomach and intestine (depending on the nature of stomach problems) Further, PS is a physical stricture (narrowing) of the stomach valve and, hence DO NOT relax under anaesthesia. Please appreciate that INPUT OF AS MUCH INFORMATION AS POSSIBLE, will be invaluable for me to reach to the ROOT cause of the stomach problems and, GUIDE you the further course of action. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Awaiting your further feedback, Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor